Advances in Applied Probability
- Adv. in Appl. Probab.
- Volume 48, Number 3 (2016), 792-811.
Analysis of a stochastic approximation algorithm for computing quasi-stationary distributions
We study the convergence properties of a Monte Carlo estimator proposed in the physics literature to compute the quasi-stationary distribution on a transient set of a Markov chain (see De Oliveira and Dickman (2005), (2006), and Dickman and Vidigal (2002)). Using the theory of stochastic approximations we verify the consistency of the estimator and obtain an associated central limit theorem. We provide an example showing that convergence might occur very slowly if a certain eigenvalue condition is violated. We alleviate this problem using an easy-to-implement projection step combined with averaging.
Adv. in Appl. Probab., Volume 48, Number 3 (2016), 792-811.
First available in Project Euclid: 19 September 2016
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Blanchet, J.; Glynn, P.; Zheng, S. Analysis of a stochastic approximation algorithm for computing quasi-stationary distributions. Adv. in Appl. Probab. 48 (2016), no. 3, 792--811. https://projecteuclid.org/euclid.aap/1474296315